MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS
Model Number 1662659
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a lower than expected sodium result was obtained from a college of american pathologists proficiency sample processed using vitros chemistry products na+ slides lot 4241-1072-7737 on a vitros 5600 integrated system.The assignable cause of the lower than expected vitros na+ result is a suboptimal calibration.The parameters from the calibration used to obtain the lower than expected proficiency sample results were atypical when compared to the database values.Additionally, results from vitros performance verifiers were acceptable using the previous calibration prior to the event but were lower than expected using the suboptimal calibration parameters.Following a recalibration event, quality control results returned to expectations.In addition, the customer reprocessed the proficiency fluids after the recalibration event and the results were acceptable.The cause of the suboptimal calibration is unknown.It is unknown if the customer prepared the calibrators as directed or how the calibrators were handled prior to the calibration event on (b)(6) 2022.Calibrator fluid preparation or handling is a possible contributor of the suboptimal calibration, however it could not be confirmed nor ruled out.Although precision testing was not performed on the vitros 5600 integrated system an instrument related issue is not a likely contributor of the event as historical quality control results were precise.Additionally, results were returned to expectations after a recalibration event without any known troubleshooting actions being performed on the instrument.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros na+ reagent lot 4241-1072-7737.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a lower than expected sodium (na+) result was obtained from a college of american pathologists (cap) proficiency sample processed using vitros chemistry products na+ slides lot 4241-1072-7737 on a vitros 5600 integrated system.Cap chm-14 result of 144.0 mmol/l vs the expected result of 150.8 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected result was from a proficiency sample.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key15992000
Report Number0001319808-2022-00600
Device Sequence Number20631551
Product Code JIX
UDI-Device Identifier10758750009503
UDI-Public10758750009503
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2024
Device Model Number1662659
Device Catalogue Number1662659
Device Lot Number0262
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Initial Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown